# SDR YH7R2015FA0000450

- Difficulty date: July 6, 2015
- Submitted: September 14, 2015
- Operation: General aviation
- Aircraft: N3QY
- Make and model: Bell 206L-4
- Aircraft serial: 52007
- Engine: Allsn 250C30P
- System (JASC): 7320 · Fuel Controlling System
- Part: Shunt
- Part number: MS91587
- Condition: Failed
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ENGINE FLAMED OUT DURING FLIGHT.  INSPECTION OF ACFT FOUND THAT THE FUEL SHUTOFF VALVE WAS CYCLING FROM THE OPEN POSITION TO THE CLOSED POSITION WHEN BATTERY POWER, POWER WAS APPLIED AND THE FUEL SHUT OFF VALVE SWITCH WAS PLACED IN THE OPEN POSITION.  IT WAS DETERMINED THAT WIRE Q12A22 HAD SHORTED TO THE LINE CONTROL RELAY, 2K3, TERMINAL A1.  THIS WIRE PROVIDES POWER TO THE CLOSE SIDE OF THE FUEL SHUT OFF VALVE, 1B5.  AS TERMINAL A1 OF THE LINE CONTROL RELAY, 2K3, HAS CONSTANT POWER WHEN BATTERY SWITCH IS TURNED ON, THIS CAUSED THE FUEL SHUTOFF VALVE TO CYCLE OPEN AND CLOSED WHEN THE BATTERY SWITCH WAS PLACED IN THE ON POSITION AND THE FUEL VALVE SWITCH, 4A351, WAS ALSO PLACED IN THE OPEN POSITION.  FOUND EVIDENCE OF SIGNIFICANT HEAT DAMAGE IN THE AREA OF THE SHUT, 2R1, PN MS915872, CONNECTING BUS BAR, PN 206-075-767-103 BETWEEN 2R1 AND LINE CONTROL RELAY, 2K3, AND THREE TERMINAL ENDS, 1 AT 2R1 AND 2 AT 2K3.  PLASTIC COVER, 206-075-769-105, ALSO SHOWED SIGNS OF HEAT DAMAGE.  WIRE BUNDLE NO PROPERLY SECURED ALLOWING WIRE Q12A22 TO CONTACT TERMINAL A1 OF THE LINE CONTROL RELAY.  THE SIGNIFICANT HEAT GENERATED FROM THE HEAT DAMAGED SHUT, BUS BAR AND LINE CONTROL RELAY CAUSED THE WIRE SHEATHING TO FAIL AND SHORT TO TERMINAL 1A OF THE LINE CONTROL RELAY CAUSING FUEL SHUT OFF VALVE TO CYCLE OPEN AND CLOSE.  THIS CONDITION ALSO ENERGIZED THE FUEL DRAIN SWITCH, 1S2, MAKING IT OPERATIONAL WHEN THE FUEL VALVE WAS IN THE ON OR OFF POSITION.  THE FUEL DRAIN SWITCH SHOULD NOT BE POWERED WHEN THE FUEL VALVE SWITCH IN IN THE ON POSITION.  REF: BHT-206L4-MM-CH98, FIG 98-02, POWER AND STARTING SYSTEM, SN 52001 THRU 52080.  BHT-206L4-MM-CH98, FIG 98-05, FUEL SYSTEM, SN 52001 AND SUBSEQUENT.  BHT-206L-IPB-CH96-FIG96-21, ELECTRICAL INSTALLATION, CABLES AND EQUIP, SN 52001 AND THRU SUB 52001 THRY SUB.
